Warning to Miami Girl
You really NEED to get professional advise about your prednisone taper – especially since it makes you so sick. Your new doctor sounds worse than a jerk. However someone at the clinic should be able to give you a safe taper schedule over the phone. Or perhaps your pharmacist can call for you.
Here is the standard taper taught to WUSTL medical students.
o Prednisone: 60 to 100 mg/day p.o., then taper
+ Start taper after: 3 to 6 months; or clinical improvement begins
+ Taper slowly
1. Initially by 5 mg on alternate days q2 to 4 weeks until 80 mg and 10 mg
2. Then by 2.5 mg on alternate days q2 weeks to 80 mg and 0 mg
3. Then taper high day dose by 5 mg q 4 weeks until 40 mg and 0 mg
4. Then by 2.5 mg q4 weeks
Because I have been on steroids so long I am a fanatic about sticking to my neurologist’s instructions. I hope someone else with prednisone experience similar to yours can give you better guidance about stopping. Maybe you should start a thread of your own in order to get their attention.
I am packing for a 2 week vacation so I may not be back on line again for a while. Please, please, be very careful about reducing the prednisone.